Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 198, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 24, 2000, 12:20 PM CDT for Lafourche Parish, Saint Charles Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2000, 12:20 PM CDT (17:20 UTC)
- Expired
- Aug 24, 2000, 1:00 PM CDT
- In force
- 40 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Lafourche Parish, LA, Saint Charles Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1533 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 241721 SVRNEW LAC057-089-241800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1220 PM CDT THU AUG 24 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFOURCHE PARISH IN SOUTHEAST LOUISIANA ST. CHARLES PARISH IN SOUTHEAST LOUISIANA * UNTIL 100 PM CDT * AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BOUTTE...MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DES ALLEMANDS AT 1235 PM CDT THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:45 AM CDT, 8 hours 35 minutes earlier.
Area forecast discussion, Aug 24, 3:45 AM CDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 345 AM CDT THU AUG 24 2000 MODELS ARE SHOWING A GENERAL DRYING TREND FROM EAST TO WEST TODAY AND FRIDAY WITH SOME RESIDUAL DEEP RELATIVE HUMIDITY EXITING OUR WESTERN PARISHES OF FORECAST AREA THIS MORNING. WILL HAVE TO MAINTAIN A CHANCE POP IN THE BATON ROUGE AREA FOR THIS CONSIDERATION BUT ONLY 20% POPS MOST OTHER PLACES. PW VALUES REALLY FALL OFF FROM 2" DOWN TO THE 1.3" RANGE BY TONIGHT. A COMPARISON OF MODEL SOUNDINGS ARE IN MUCH BETTER AGREEMENT THAN THIS TIME YESTERDAY WHEN THE AVN WAS THE CLOSEST TO TRUTH. ON FRIDAY AND SATURDAY WILL MAINTAIN 20% AFTERNOON POPS AND NEAR GUIANCE TEMPS. THE EXTENDED WILL BECOME GREATLY DEPENDANT THE FUTURE OF DEBBY. WILL GO IN LINE WITH OFFICIAL FORECAST TRACK RATIONALE AND MAINTAIN A SUBSIDENCE DRIVEN DRY FORECAST THROUGH SUNDAY. AS A POINT OF INTEREST...REMEMBER FREDERIC 1979 ? MCB 95/70/95/70 3021 BTR 92/73/95/73 4021 MSY 93/75/94/75 2021 GPT 92/74/91/74 2021 .NEW...NONE LA...NONE. MS...NONE. 24
In the hours before
Special weather statement, Aug 24, 10:25 AM CDT, 1 hour 55 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241800- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1025 AM CDT THU AUG 24 2000 A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI TODAY. AS A RESULT...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING. ALTHOUGH FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH SOME OF THE THUNDERSTORMS...THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 4:01 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 29 min |
| Aug 24, 4:21 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena | 39 min |
| Aug 24, 5:00 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana | 30 min |
| Aug 24, 5:58 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee | 22 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.